# SDR CA030731004

- Difficulty date: July 17, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 5,642 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 2730 · Elevator Control System
- Part: Pushrod Tube
- Part number: 051011110
- Condition: Stuck
- Location: Elevators
- Component: Elevators, Cessna
- Component part number: 073460021
- Stage of operation: TX
- How discovered: 9
- Nature of condition: C, F, W
- Precautionary procedure: D

## Discrepancy

(CAN) ELEVATOR CONTROL JAMMED ON PREFLT FUNCTION TEST. COMPLETE SYSTEM INSPECTED FOR FAULT. FINDINGS: LOOSE NUT (FOD) NR NAS 697A6 FOUND STUCK ON TOP OF ELEVATOR PUSH ROD NR 0510111-10 AT BELLCRANK ASSEMBLY NR 0761202-50 ATTACHMENT. RESTRAINING ELEVATOR MOVEMENT TO THE LOWER STOP. THAT NUT WAS PROBABLY LOST ON TOP OF LOWER ELEVATOR CONTROL STOP - ELEVATOR LOWER NR 0510146-9 AND WAS LEFT THERE UNTAKEN CARE OF AND UNDETECTED FOR YEARS THERE AFTER. THIS NUT I S OFF VERTICAL FIN FORWARD INSTALLATION BOLTS NR AN6-7A. LAST SUSPECTED REMOVAL AND REASSEMBLY OF VERTICAL FIN (WITH NEW NUTS) MAY 1990.  AIRCRAFT MAINT TECH  SHOULD 'NEVER' LEAVE 'LOST' AND 'UNFOUND' HARDWARE IN AN AIRFRAME. JUST LIVE TOOLS.
